×

New proofs of the Assmus-Mattson theorem based on the Terwilliger algebra. (English) Zbl 1220.94052

Summary: We use the Terwilliger algebra to provide a new approach to the Assmus-Mattson theorem. This approach also includes another proof of the minimum distance bound shown by W. J. Martin as well as its dual.

MSC:

94B05 Linear codes (general theory)
05E30 Association schemes, strongly regular graphs
05B05 Combinatorial aspects of block designs
PDF BibTeX XML Cite
Full Text: DOI arXiv

References:

[1] Assmus, E.F.; Mattson, H.F., New 5-designs, J. combin. theory, 6, 122-151, (1969) · Zbl 0179.02901
[2] Bachoc, C., On harmonic weight enumerators of binary codes, Des. codes cryptogr., 18, 11-28, (1999) · Zbl 0961.94012
[3] Bannai, E.; Ito, T., Algebraic combinatorics I, (1984), Benjamin/Cummings Menlo Park · Zbl 0555.05019
[4] Beker, H.; Haemers, W., 2-designs having an intersection number \(k - n\), J. combin. theory ser. A, 28, 64-81, (1980) · Zbl 0425.05009
[5] Brouwer, A.E.; Cohen, A.M.; Neumaier, A., Distance-regular graphs, (1989), Springer-Verlag Berlin · Zbl 0747.05073
[6] Calderbank, A.R.; Delsarte, P., On error-correcting codes and invariant linear forms, SIAM J. discrete math., 6, 1-23, (1993) · Zbl 0768.94020
[7] Calderbank, A.R.; Delsarte, P.; Sloane, N.J.A., A strengthening of the assmus – mattson theorem, IEEE trans. inform. theory, 37, 1261-1268, (1991) · Zbl 0734.94018
[8] Caughman, J.S., Spectra of bipartite \(P\)- and \(Q\)-polynomial association schemes, Graphs combin., 14, 321-343, (1998) · Zbl 0917.05088
[9] Caughman, J.S., The Terwilliger algebras of bipartite \(P\)- and \(Q\)-polynomial schemes, Discrete math., 196, 65-95, (1999) · Zbl 0924.05067
[10] Delsarte, P., An algebraic approach to the association schemes of coding theory, Philips res. rep., 10, Suppl., (1973) · Zbl 1075.05606
[11] Delsarte, P., Association schemes and \(t\)-designs in regular semilattices, J. combin. theory ser. A, 20, 230-243, (1976) · Zbl 0342.05020
[12] Delsarte, P., Pairs of vectors in the space of an association scheme, Philips res. rep., 32, 373-411, (1977)
[13] Dumer, I.I., Remarks on tactical configurations in codes, Math. notes, 28, 543-547, (1980) · Zbl 0468.94007
[14] Gijswijt, D.; Schrijver, A.; Tanaka, H., New upper bounds for nonbinary codes based on the Terwilliger algebra and semidefinite programming, J. combin. theory ser. A, 113, 1719-1731, (2006) · Zbl 1105.94027
[15] Go, J.T., The Terwilliger algebra of the hypercube, European J. combin., 23, 399-429, (2002) · Zbl 0997.05097
[16] Ito, T.; Tanabe, K.; Terwilliger, P., Some algebra related to \(P\)- and \(Q\)-polynomial association schemes, codes and association schemes (Piscataway, NJ, 1999), (2001), Amer. Math. Soc Providence, RI, pp. 167-192 · Zbl 0995.05148
[17] Lalaude-Labayle, M., On binary linear codes supporting \(t\)-designs, IEEE trans. inform. theory, 47, 2249-2255, (2001) · Zbl 1025.94018
[18] Martin, W.J., Mixed block designs, J. combin. des., 6, 151-163, (1998) · Zbl 0918.05017
[19] Martin, W.J., Designs in product association schemes, Des. codes cryptogr., 16, 271-289, (1999) · Zbl 0927.05082
[20] Martin, W.J., Minimum distance bounds for \(s\)-regular codes, Des. codes cryptogr., 21, 181-187, (2000) · Zbl 1014.94030
[21] Pascasio, A.A., On the multiplicities of the primitive idempotents of a \(Q\)-polynomial distance-regular graph, European J. combin., 23, 1073-1078, (2002) · Zbl 1017.05107
[22] Phelps, K.T.; RifĂ , J.; Villanueva, M., Kernels and \(p\)-kernels of \(p^r\)-ary 1-perfect codes, Des. codes cryptogr., 37, 243-261, (2005) · Zbl 1142.94388
[23] Schrijver, A., New code upper bounds from the Terwilliger algebra and semidefinite programming, IEEE trans. inform. theory, 51, 2859-2866, (2005) · Zbl 1298.94152
[24] Simonis, J., MacWilliams identities and coordinate partitions, Linear algebra appl., 216, 81-91, (1995) · Zbl 0860.94026
[25] Tanabe, K., A new proof of the assmus – mattson theorem for non-binary codes, Des. codes cryptogr., 22, 149-155, (2001) · Zbl 0987.94040
[26] Tanabe, K., A criterion for designs in \(\mathbb{Z}_4\)-codes on the symmetrized weight enumerator, Des. codes cryptogr., 30, 169-185, (2003) · Zbl 1039.94010
[27] Terwilliger, P., The subconstituent algebra of an association scheme I, J. algebraic combin., 1, 363-388, (1992) · Zbl 0785.05089
[28] Terwilliger, P., The subconstituent algebra of an association scheme II, J. algebraic combin., 2, 73-103, (1993) · Zbl 0785.05090
[29] Terwilliger, P., The subconstituent algebra of an association scheme III, J. algebraic combin., 2, 177-210, (1993) · Zbl 0785.05091
[30] Terwilliger, P., The displacement and split decompositions for a \(Q\)-polynomial distance-regular graph, Graphs combin., 21, 263-276, (2005) · Zbl 1065.05097
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.